MAUDE Adverse Event Report: BECTON DICKINSON BD SYRINGE 1ML LL W/NDL ECLIPSE 25X5/8 RB

BECTON DICKINSON BD SYRINGE 1ML LL W/NDL ECLIPSE 25X5/8 RB
Catalog Number 305780
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd syringe 1ml ll w/ndl eclipse 25x5/8 rb needle through shield.It was reported by customer that package had an extra exposed needle sticking out of the sealed package.Verbatim: rcc received a complaint via email.Email(s) attached.Saturday evening customer went to draw up heparin and the package had an extra exposed needle sticking out of the sealed package, clean needle however she almost got stuck.
 
Event or Problem Description
Material # 305780 ; batch # 3330672 it was reported by customer that package had an extra exposed needle sticking out of the sealed package verbatim: rcc received a complaint via email.Email(s) attached.Saturday evening customer went to draw up heparin and the package had an extra exposed needle sticking out of the sealed package, clean needle however she almost got stuck item: 305780.Serial/lot number: (b)(6).Po : (b)(4).
 
Additional Manufacturer Narrative
From the returned photo, observed that the extra component did not have safety shield and needle shield.A stimulation was done at the packaging machine and observed that eclipse needle without needle shield cannot be picked up by the robot arm before loading to the table jig.The unloaded parts will then be pushed off the rack by the next row of incoming racks.At the next process, stimulation was done and observed that needle without needle shield cannot be picked up by the pick and place arm before loading into the bottom web.Based on device history record review, no abnormality was observed during the production of the affected batches.Probable root cause could be due to human handling by the production technician (pt) at the vision system station.When clearing parts at the pick and placed station, the pt could have unknowingly misplaced the needle without shield part into the bin near the vision system.At the vision system station, when pt placing parts from the bin on to the bottom web, the stray part could have dropped on to the bottom web.No similar complaints received on extra component leading to damaged package and only 1 piece of product is affected.Furthermore, current control there is a visual inspection for extra component at the qa outgoing inspection per and visual inspection for extra component at the packaging in-process inspection, the complaint trend will be tracked and monitored.Proposed action plan: 1 re-train on housekeeping and cleaning of equipment - eclipse.Effectiveness check plan: 1 conduct one interview sessions to four production technicians, verified that the associates understood the need to do proper housekeeping.

Brand Name
BD SYRINGE 1ML LL W/NDL ECLIPSE 25X5/8 RB
Common Device Name
SYRINGE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
suzhou industrial park
singapore 21502 1
CH   215021
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19288175
Report Number2243072-2024-00614
Device Sequence Number15239412
Product Code FMI
UDI-Device Identifier30382903057802
UDI-Public(01)30382903057802
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305780
Device Lot Number3330672
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown